Time For Some Updates

Exercise:

The last time I posted my weight, I had lost some weight and had reached a plateau and was struggling to lose 2 more pounds as a mini goal. I haven’t been on a scale since then and for good reason. I haven’t taken a good healthy walk since returning from my vacation a few weeks ago. Those who read my vacation posts know that I was no slacker during my trip. In fact, I walked 2 – 3 times more than normal. Since I’ve been back, however, I just can’t get motivated to get moving. I use to walk around 5am each morning and these days I nearly always get up at 4am, so that is no excuse. I know I need to just get out and do it, but I’ve had no motivation. It doesn’t help that I’ve had a continuous low lying depression which has me in that famous Catch 22 – diet and excercise reduce depression, but when you’re depressed the last thing you want to do is diet and exercise.

Diet:

Ugh. I don’t want to even discuss my diet. I’m at least not eating continuously throughout the day. I am eating meals and snacking in between, but the meals I’m having are not the most healthy fare. Pizza, frozen pot pies, lots of pasta and gobs and gobs of peanut butter (Yeah, yeah, I know. I swore I wouldn’t let peanut butter in the house again). In addition, I’ve been a little on the Ben & Jerry’s kick as well. Tsk Tsk on me.

Because I’m a person who needs goals and measurements of them, I’m finally going to get on the scale at the end of the week. That’s when my next doctors appointment is. I hope it’s not as bad as I expect, but I’ll keep you posted either way.

Anxiety:

Once again I have a severe case of the Chihauha Syndrome. My husband, Maurice, swears this is one of the reasons I can’t excercise. He thinks I’m expelling too much energy from shaking all day. My left arm shakes violently all the time. At first we were concerned it was neurological, however, I am able to stop it – I just have to start shaking my right hand. If I need both hands I can just start shaking a foot. No matter which appendage I use, one of them needs to be shaking. It’s also frustrating because it’s very noticible and that means people are now asking me how I’m doing again. (sigh). It gets tiring having to explain the problem or trying to convince them I’m really ok. Hearts may be in the right place, but it’s maddening.

Medications:

Because I’m still dealing with low lying depression, mania and major anxiety, I’m going through major drug changes again. I don’t expect everyone out there to understand what all these drugs are for, but just want to give you a list of what I take:

Effexor
Cymbalta
Propanorol
Klonopin
Depakote
Lamictal
Neuronton
Lasix

That’s 8 different types of meds, some of which I take several times a day. It’s quite a meal sometimes when I have to take nearly all. The goal is to wean me off a couple of them over the next few weeks, but that’s what I’m taking for now. It seems like I”m always in the process of weaning off some and starting on others. (sigh)

So there’s my list. Overall it’s not one that makes me too happy, but we’ll see how it goes over the next few weeks.

  15 comments for “Time For Some Updates

  1. September 18, 2008 at 22:29

    Brad: “Catch 22” did not exist it was just a ploy in the novel to get pilots to keep flying.

  2. Wellness Writer
    September 16, 2008 at 05:56

    Dear Bradley,Given the medications you’re taking, I can’t imagine how you can possibly function at all. I’m not sure if your arm movements are tremors. I used to get those when I was on medication. I joked that I felt like an orchestra conductor; I only joked about it because otherwise it would have made me cry!And it’s also no wonder that you can’t lose weight. Having been on most of those drugs at one time or another, I can assure you that they cause weight gain and some of them used to make me feel hungry all the time! Yikes! My heart goes out to you!Susan

  3. September 16, 2008 at 10:14

    Bradley, I think your restless shaking is from the meds. I’m concerned about the Depakote, Effexor and others…you need to be on way less. Don’t take this as critical advice, but because my daughter has been on (every med on the planet) and my own med experiences, I can say anxiety is increased by some meds and the having to move is something my daughter would describe. She also gained weight and had a hard time losing it on Depakote, so consider that w regard to your weight being “stuck” on a plateau. (Im there too w my meds).If you havent used rx list dot com or drugdigest dot org, those are 2 good sites to see side effects and drug-drug interactions.I hope for you the best, and please let me know if you need any specific info on any of these meds, some are quite hard to remove (just tweaking a dose can lend to withdrawals and some ppl dont realize its withdrawal symptoms and increase the med).The 2 antidepressants and Klonopin are hard ones to remove or even taper down a dose w/out withdrawals.((hugs))) this stuff is not easy, I will be keeping you in my thoughts.(PS Nerontin can cause movement problems too)Stephany

  4. Vincent Parker
    September 16, 2008 at 01:01

    I love your blog and present you with the prestigious “I love your blog” award. You can see the previous presenter along with my entries for the award. Much continued success with your blog.Blessings!

  5. September 16, 2008 at 07:14

    I think it’s fantastic you can identify the areas you want to make changes in. That can be really bloody difficult. I know it is for me – so easy to get lost in the brain fuzz of it all.I can totally relate to the shaking. I like your name for it, Chihuahua Syndrome. LOL That’s a great one! My hands shake constantly but I’m pretty used to it by now, thank goodness. Doesn’t bother me so much, except when, as you’ve experienced, people start to get concerned about/because of it.

  6. September 16, 2008 at 03:01

    Switching meds in and out is a total pain. I’m just switching one in and one out and it’s throwing me around, I can’t imagine dealing with that many. It’s almost impossible to make all the rest gel when you’re brain’s swaying with the funky meds beat. The rest will at least be easier to deal with once the meds are more settled. So dude, give yourself a break. 🙂

  7. September 16, 2008 at 01:30

    I am on 4 of those meds…thank god I am at a good mix…I hate having to transition meds…luculentweb-justice.blogspot.com

  8. September 15, 2008 at 23:14

    @mike Great to hear from you my old friend! I’ve been wondering what you’ve been up to these days. I did pop into the official forums a few times and had a hard time getting too excited about it. I should pop into SLU and see what’s up.Btw, get on that blog you started. I’d love to read what’s going on in your life.

  9. September 15, 2008 at 23:10

    @michelle Sounds like you are in that vicious cycle also. Don’t be too hard on yourself and I hope you get through it soon.@jamie sue Yes, I am overmedicated, but primarily due to the change in meds. I’m being weaned on some meds before I am weaned off others. That way I wont trip out too much in the process. It’s a temporary thing, we hope.

  10. September 15, 2008 at 23:09

    Hey Bradley, Been awhile since I said hi. Sorry to hear about the struggles. The first day back on the exercise routine is always the hardest. But you’ll do it. And once the meds are straightened out I’m sure the shaking will stop. Foodwise, I can’t seem to control myself either. Maybe just cut out one or two of the things on the list so you don’t feel like it’s cold turkey deprivation. As for me, I’m done with SL and it’s made my life a whole lot less complicated. I still post to SLU but the official forum is a sad place these days. Ah, the good old days…Sending hugs and encouragement. Mike (raymond F.)

  11. September 15, 2008 at 23:07

    @da old man Yeah, some of them are pretty heavy duty. They are weight gaining too (sigh). Thank you for the well wishes.@clueless LOL. You know I have a sense of humor so you never need to apologize for that.

  12. September 15, 2008 at 22:23

    I’ve been on most of those at one point or another. It seems to me like your doctors have you over medicated. I’m glad to hear your trying to ween yourself off. I know the side effects of a few of those, when combined, are NASTY. Diet control and exercise are even harder when the side effects of medications include tiredness and weight gain.

  13. September 15, 2008 at 21:32

    Ah- I am sorry to hear about the anxiety. I am eating terrible lately myself… I just lost some weight and have been exercising, but have been drinking surgery hot chocolate like crazy in my coffee etc. I am drinking calories I shouldn’t bah.

  14. September 15, 2008 at 20:53

    Hi Bradley, I don’t mean to make fun of you, but have you tried telling anyone that it is the new dance craze. I’m so sorry that it has been this bad for you. I do know all of these drugs and some of them sound like good ones to address your anxiety.I can relate to the exercise thing because I know it will help with my weight and help me to feel better, but the depression leaves me with no energy and lack of motivation.I want you to be well and stable. Best of luck to you.CCp.s – thanks for stopping by my blog even though it has been rough for you. I like seeing your face on my blog.

  15. September 15, 2008 at 18:21

    I know what quite a few of them are without looking them up. Some heavy duty stuff. Can only imagine how difficult it is to function with some of those side effects.Just want you to know, I’m wishing you well, and to be on the road back to management/recovery ASAP.

No Comments Make Me Sad

%d bloggers like this: